Alert archive / South Carolina / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 49, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 10, 2024, 7:08 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 52 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2024, 7:08 PM EDT (23:08 UTC)
- Expired
- Jun 10, 2024, 8:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:12 PM EDT | TSTM WND DMG | 1 Nw Jacksonboro, SC | Emergency Manager reported a tree down on Capital Road blocking both lanes. Time estimated via radar. |
| Jun 10, 7:15 PM EDT | TSTM WND DMG | 4 Ne Jacksonboro, SC | Numerous large trees blown down or snapped off in the 6800 block of Parkers Ferry Rd. |
| Jun 10, 7:15 PM EDT | HAIL 1 | 4 Ne Jacksonboro, SC | Lots of hail up to 1 inch diameter in 6800 block of Parkers Ferry Rd. |
| Jun 10, 7:16 PM EDT | TSTM WND DMG | 5 Ne Jacksonboro, SC | Numerous trees down in 7300 block of Parkers Ferry Rd. |
| Jun 10, 7:35 PM EDT | HAIL 1.5 | 4 Ssw Knightsville, SC | Emergency manager reported hail close to golf ball size. Time estimated from radar. |
| Jun 10, 7:35 PM EDT | HAIL 2 | 4 Ssw Knightsville, SC | mPING report of 2 inch hail. Time estimated from radar. Time estimated from radar. |
| Jun 10, 7:36 PM EDT | TSTM WND DMG | 5 S Knightsville, SC | Trees reported down along Legend Oaks Way. Time estimated via radar. |
| Jun 10, 7:38 PM EDT | HAIL 1.5 | 4 Sse Knightsville, SC | Ping pong ball size hail near Beech Hill Elementary. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:11 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
574
WUUS52 KCHS 102308
SVRCHS
SCC019-029-035-110000-
/O.NEW.KCHS.SV.W.0049.240610T2308Z-240611T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
708 PM EDT Mon Jun 10 2024
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Charleston County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
Dorchester County in southeastern South Carolina...
* Until 800 PM EDT.
* At 704 PM EDT, a severe thunderstorm was located over Jacksonboro,
moving northeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to trees and powerlines.
* Locations impacted include:
Walterboro, Givhans Ferry State Park, Ravenel, Meggett,
Cottageville, Givhans, Jacksonboro, Ritter, Round O, Delemar
Crossroads, Green Pond, Adams Run, and Ashepoo.
This warning includes I-95 in South Carolina near mile marker 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3286 8011 3259 8051 3283 8075 3313 8037
TIME...MOT...LOC 2304Z 226DEG 27KT 3275 8048
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Adam3 follow-up statements
691
WWUS52 KCHS 102322
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
722 PM EDT Mon Jun 10 2024
SCC019-029-035-110000-
/O.CON.KCHS.SV.W.0049.000000T0000Z-240611T0000Z/
Charleston SC-Colleton SC-Dorchester SC-
722 PM EDT Mon Jun 10 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR PORTIONS OF CHARLESTON...COLLETON AND DORCHESTER COUNTIES...
At 721 PM EDT, a severe thunderstorm was located near Delemar
Crossroads, moving northeast at 35 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and powerlines.
Locations impacted include:
Walterboro, Givhans Ferry State Park, Ravenel, Meggett, Cottageville,
Givhans, Jacksonboro, Ritter, Round O, Delemar Crossroads, Green
Pond, Adams Run, and Ashepoo.
This warning includes I-95 in South Carolina near mile marker 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3286 8011 3259 8051 3283 8075 3313 8037
TIME...MOT...LOC 2321Z 225DEG 30KT 3285 8036
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Adam490
WWUS52 KCHS 102335
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
735 PM EDT Mon Jun 10 2024
SCC019-029-035-110000-
/O.CON.KCHS.SV.W.0049.000000T0000Z-240611T0000Z/
Charleston SC-Colleton SC-Dorchester SC-
735 PM EDT Mon Jun 10 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR PORTIONS OF CHARLESTON...COLLETON AND DORCHESTER COUNTIES...
At 735 PM EDT, a severe thunderstorm was located near Delemar
Crossroads, moving northeast at 30 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and powerlines.
Locations impacted include:
Givhans Ferry State Park, Ravenel, Meggett, Cottageville, Delemar
Crossroads, Givhans, and Adams Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3267 8039 3298 8056 3313 8037 3286 8011
TIME...MOT...LOC 2335Z 226DEG 27KT 3293 8027
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Adam854
WWUS52 KCHS 102354
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
754 PM EDT Mon Jun 10 2024
SCC019-029-035-110000-
/O.CON.KCHS.SV.W.0049.000000T0000Z-240611T0000Z/
Charleston SC-Colleton SC-Dorchester SC-
754 PM EDT Mon Jun 10 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR PORTIONS OF CHARLESTON...COLLETON AND DORCHESTER COUNTIES...
At 754 PM EDT, a severe thunderstorm was located over Sangaree,
moving northeast at 30 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and powerlines.
Locations impacted include:
Givhans Ferry State Park, Ravenel, Delemar Crossroads, and Givhans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3278 8024 3300 8052 3313 8037 3286 8011
TIME...MOT...LOC 2354Z 226DEG 27KT 3303 8015
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AdamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:03 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 10, 7:03 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Charleston SC 703 PM EDT Mon Jun 10 2024 .SYNOPSIS... A cold front will stall south of the region tonight. High pressure will build in from the north through the weekend, then shift east early next week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Although overall convective coverage has not been particularly great this afternoon, several distinct clusters of strong to severe cells continue to impact portions of the area. Mesoanalysis indicates most of southern SC remains untapped with buoyant surface-based parcels. These areas currently have 2,000-2,500 J/kg SBCAPE and Lifted Indices around -5C. The DCAPE remains fairly low over the forecast area which helps explain why we have thus far not been seeing very strong winds with the storms. Nocturnal stabilization is expected to reduce the severe potential pretty quickly here in the next 1-2 hrs. We already see expansive CINH across southern GA where earlier convection has impacted. We plan to start clearing out counties from the ongoing Severe Thunderstorm Watch starting with far southern GA areas and working northward as convection clears the area. Scattered showers and thunderstorms will remain possible through the overnight due to the proximity of the surface front. Low temperatures generally range in the mid 60s to lower 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... A zonal flow will persist Tuesday through Thursday while surface high pressure builds in from the northwest. An unseasonably dry airmass will prevail on Tuesday with PWATs dropping below 1" everywhere except near the coast. A decent sea breeze is anticipated in the afternoon. An isolated shower or tstm will be possible near the coast as the sea breeze develops, but it should be too dry to sustain any convection farther inland. The surface high will gradually shift over the Mid-Atlantic region Wednesday into Thursday. Meanwhile a weak coastal trough will develop offshore before drifting closer to the coast. Moisture will gradually increase across the area from the Atlantic, though considerably better moisture will be across southeast GA Wednesday and Thursday. The main forcing mechanism for convection will be the afternoon sea breeze, though there are hints that some shortwave energy will move in on Thursday, potentially increasing convective coverage during the daytime. High temps during the period will be in the upper 80s to lower 90s. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A deep layered ridge will prevail Friday through Monday. However, there should be enough instability in place each day to support scattered showers and thunderstorms, mainly during the afternoon and evening hours when the sea breeze is active. Saturday looks like the hottest day of the period based on the position of the upper ridge axis just to the west. Highs could reach the upper 90s inland. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Showers and thunderstorms are expected to blossom this afternoon in vicinity of a stalled front. Guidance is pretty consistent in showing the time period of potential greatest impact being 20-00z. Any convection that moves over the terminals could bring gusty winds and reductions in ceilings and visibility. Bulk of shower/thunderstorm activity should shift off the coast in the evening with VFR expected the remainder of the night and through Tuesday morning. Extended Aviation Outlook: Mostly VFR conditions expected; however, isolated convection could bring brief flight restrictions mainly in the afternoons. && .MARINE... Tonight: Main marine concerns for this evening will be the potential for strong winds and hail within any showers/thunderstorms that move offshore. Special Marine Warnings and/or Marine Weather Statements could be needed. Outside of convection, winds and seas are fairly benign. Southeast winds initially become more north or northwesterly by daybreak with front moving a bit further offshore. Seas average in the 2-3 foot range, with some 4 footers possible in the outer Georgia waters late. Tuesday through Saturday: High pressure will prevail north of the waters through late week before shifting offshore. Northerly winds expected Tuesday before turning back to the E and then S by late week. Wind speeds should generally remain below 15 kt. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...ETM/JRL SHORT TERM...JRL LONG TERM...JRL AVIATION...ETM/JRL MARINE...ETM/JRL
Hazardous weather outlook, Jun 10, 2:20 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 220 PM EDT Mon Jun 10 2024 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-111830- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 220 PM EDT Mon Jun 10 2024 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-354-111830- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 220 PM EDT Mon Jun 10 2024 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ374-111830- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 220 PM EDT Mon Jun 10 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: Numerous to widespread thunderstorms are forecast to push off the coast late this afternoon. Several of these thunderstorms will be capable of producing wind gusts in excess of 35 knots and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Special weather statement, Jun 10, 5:15 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Charleston SC
515 PM EDT Mon Jun 10 2024
GAZ117-119-139>141-102145-
Inland McIntosh-Coastal Liberty-Coastal Chatham-Coastal
McIntosh-Coastal Bryan-
515 PM EDT Mon Jun 10 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, LIBERTY,
MCINTOSH AND CHATHAM COUNTIES...
At 514 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Harris Neck, or 19 miles northeast of
Darien, moving southeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Crescent, Harris Neck, Carnigan, Shellman Bluff, St. Catherines
Island, Eulonia, Pine Harbor, and Blackbeard Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Beaches are especially dangerous during thunderstorms because
lightning will usually strike the tallest object in the vicinity.
Move off beaches and get in a sturdy structure or automobile
immediately. Many people have been killed by lightning on beaches in
the southeastern United States.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3149 8152 3175 8116 3174 8115 3172 8114
3173 8112 3172 8110 3162 8110 3140 8122
3137 8122 3135 8124
TIME...MOT...LOC 2114Z 299DEG 21KT 3159 8122
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
AdamSpecial weather statement, Jun 10, 5:41 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
541 PM EDT Mon Jun 10 2024
GAZ101-118-SCZ047-048-051-102230-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
541 PM EDT Mon Jun 10 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...
At 541 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Rincon to Sun City,
and moving northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Hilton Head Island, Bluffton, Beaufort, Port Royal, Ridgeland,
Bellinger Hill Area, Jasper, and Rincon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3248 8100 3236 8043 3209 8091 3227 8140
TIME...MOT...LOC 2141Z 252DEG 18KT 3230 8126 3229 8094
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
AdamSpecial weather statement, Jun 10, 5:50 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
550 PM EDT Mon Jun 10 2024
GAZ087-088-099-100-114-102230-
Bulloch-Candler-Jenkins-Tattnall-Screven-
550 PM EDT Mon Jun 10 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH,
JENKINS, CANDLER AND TATTNALL COUNTIES...
At 550 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Swainsboro to
Stillmore to Aline, and moving east at 45 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Statesboro, Metter, Butts, Brooklet, Portal, Cobbtown, Pulaski, and
Register.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3242 8220 3248 8218 3253 8214 3256 8209
3254 8203 3260 8200 3266 8208 3272 8211
3283 8182 3255 8163 3230 8152 3226 8222
3234 8224 3235 8225
TIME...MOT...LOC 2150Z 258DEG 38KT 3261 8228 3245 8220 3235 8215
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
AdamLocal storm report, Jun 10, 6:27 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
627 PM EDT Mon Jun 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Hail 4 SSE Glennville 31.88N 81.91W
06/10/2024 M1.75 inch Long GA Broadcast Media
TV media reported golf ball size hail along HWY 301.
&&
Event Number CHS2400448
JRLSpecial weather statement, Jun 10, 6:31 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Charleston SC
631 PM EDT Mon Jun 10 2024
GAZ087-088-099-100-102315-
Bulloch-Candler-Jenkins-Screven-
631 PM EDT Mon Jun 10 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH,
JENKINS AND CANDLER COUNTIES...
At 631 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Garfield, or 11 miles southwest of Millen,
moving east at 30 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Statesboro, Metter, Millen, Sylvania, Butts, Portal, Hiltonia, and
Newington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3248 8218 3253 8214 3256 8208 3254 8203
3260 8200 3266 8208 3278 8213 3282 8215
3289 8212 3292 8207 3292 8195 3295 8186
3291 8176 3297 8166 3253 8149 3251 8154
3249 8155 3237 8215
TIME...MOT...LOC 2231Z 257DEG 27KT 3267 8206
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
DPBLocal storm report, Jun 10, 6:51 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
651 PM EDT Mon Jun 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM Tstm Wnd Dmg 1 NNE Ridgeland 32.50N 80.97W
06/10/2024 Jasper SC 911 Call Center
Tree reported down in the 12000 block of North Jacob
Smart Blvd. Time estimated from radar.
&&
Event Number CHS2400449
ACDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:29 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 46 min |
| Jun 10, 5:53 AM EDT | Special Weather Statement | CHS | Allendale | 37 min |
| Jun 10, 6:26 AM EDT | Special Weather Statement | CHS | Colleton | 34 min |
| Jun 10, 6:35 AM EDT | Special Weather Statement | CHS | Dorchester | 25 min |
| Jun 10, 11:48 AM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Jun 10, 5:41 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 49 min |
| Jun 10, 5:45 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 60 min |
| Jun 10, 6:21 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 54 min |
| Jun 10, 7:33 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 57 min |
| Jun 10, 7:51 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.